T Nation

Long Time TRT Patient Needs Advice


#1

Long-time lurker, first-time poster.

I have read every sticky post and as many other relevant posts I can find here, and it is a great source of information. Because of the amount of experience and knowledge here, I am hoping that someone can confirm for me my planned treatment.

Background:
I am a 52 years old male that has been on TRT for 11 years. My T was at 102 11 years ago and I was diagnosed as secondary hypogonadism. Went through lots of tests then that I can�t recall now, and was satisfied with the diagnosis. I tried creams, Androgel and Striant (the buccal dissolving tablet) and none raised my T beyond 300. That is why I use IM. I stay in the 600-1000 range depending on when the draw is done and I get T checked twice a year.

My current regimen is 100mg T-Enanthate weekly by IM into the thigh muscle. I started using T-Enanthate about 6 months ago in place of T-Cyp as I discovered I am allergic to cottonseed oil. The T-Enanthate is suspended in sesame seed oil. Have a great PCP and do my injections at home.

Labs:
I have had my SHBG tested dozens of times over the years, and it is never been higher than 7 pg/nl; and usually 5 pg/nl. With such low SHBG levels, much of what I inject quickly becomes free T.

My most-recent labs are a month old. Currently, my hematocrit has risen to 52, hemoglobin is 19.1 and my RBC is at 6.1. Two weeks ago, I started giving whole blood donations and will continue to do so every 8 weeks as allowed in order lower my hematocrit and RBC, so I think I�m taking the right path there.
Thyroid panels are always normal. PSA is around 2 and DREs show no enlargement of prostate.

My last T lab was 48 hours after an injection, so I was at supraphysiological levels. I have NEVER had numbers that high and even followed up with an endo that specializes in TRT. He told me not to worry as the labs are not that accurate and it would be high 48 hours after IM injection.

Keep in mind this was 48 hours after my usual 100mg IM:

T-Serum: 1176 ng/dl
Free-T � Direct: >50 (range was 7.2-24 pg/ml, so I was so far above range it just says>50)
T-% Free+weakly bound: 55.5%
T-Free+weakly bound: 652 (range was 40-250 ng/dl)
DHT 27
FSH and LH, near zero, as one would expect

Last week, I finally convinced my PCP to allow me to get the sensitive male assay test for E2. I received the results yesterday, and am at 42 pg/ml. I know from reading this forum, this is too high.

Why Am I Here?
For years, I felt pretty good with this regimen, but for the last year or so, I am just not feeling like I used to. I can’t always focus my efforts in my works every day. Some days IâÂ?Â?m in the game 100% and other days I feel like I have ADD. IâÂ?Â?m gaining weight and losing muscle mass. I NEVER have a morning erection now and never have spontaneous ones either. I can get hard and have sex with my wife, but never hard like it should be and doesnâÂ?Â?t last long. Occasionally, I have trouble cutting off my using stream. I also never get pimples now. IâÂ?Â?m also having occasional bouts of PACs or premature atrial contractions, which respond well to Xanax and a beta blocker. Strangely, these typically occur 3 days after an injection, more or less.

My question:
Do I switch to EOD Sub-Q injections to lower the �punch� of the free T, or do I stay the course with 100mg weekly IM dosing and ask for an aromatase inhibitor? I see my PCP again for this issue on January 4th, so all input is welcome.


#2

You need to inject more often to reduce T spiking.

You can try injecting SC/IM twice a week and taking 0.5 mg anastrozole at time of injections.
Try 0.5ml #29 1/2" insulin syringes. $14 for a box of 100 at Walmart, Relion house brand [made by BD].

Do labs 1/2 way between injections.

Your other symptoms could be from thyroid problems.
Please check oral body temperatures as per the thyroid basics sticky. <<<<<<<<<<<<<<<<<<<<<<<<<<<<<<<<<<<<<<
What is your long term history of using iodized salt? - or vitamins that list iodine+selenium
Do you get cold easily?

Thyroid labs:
TSH
fT3
fT4

Higher E2 levels contribute to arterial disease, prostate problems, mood/depression issues, short temper, adverse fat patterns.
Thyroid problems take away your energy, mood/depression issues, fat gain or inability to loose fat.

You should not have any iodine in your vitamins and should avoid fortified foods, cereals, bread etc.

Maybe we can get you off of the XANAX.

Blood pressure:
5,000iu vit-D3, take 25,000 for first 5 days , with a meal that has more fats/oils and less fiber
fish oil
high potency vit-B complex with trace elements and iodine+selenium and NO IRON
25mg DHEA with a meal that has more fats/oils and less fiber then test DHEA-S later
natural source vit-E
vit-C and other antioxidants
health fats, olive oil etc
lower E2 levels, near 22pg/ml
50/100mg Ubiquinol form of CoQ10 if taking a stain drug
Total cholesterol 160 and lower is a problem, 180 is ideal
Magnesium supplement. ZMA sold here is a good product.


#3

Thanks!

The PACs only happen once or twice a month. One additional 25mg atenolol and one .5mg xanax generally takes care of them. A 30# bottle of xanax will last me a year. Didn’t mean to imply that this was a large issue.

Latest Thyroid labs show T3 at 107 (71-180 range) and TSH at .964 (.450-4.50 range). No other thyroid compounds were tested.

I will ask my PCP about the AI. I definitely want to inject more often than weekly. I assume the very low SHGB is why I need to do this?

Will make sure labs are done mid-injection from now on.

I do not get cold easily. Quite the opposite. I keep the house very cool and it drives my wife nuts. I’m always hot. She’s under three layers of bedding and I’m under a single sheet.

I’ll do my best to add more of those items into my diet, but many already are. My total cholesterol runs 205, but HDL is good at 63.

I appreciate your feedback. I want to be well-informed and well-armed for my doctors appointment.


#4

T3 is well below midrange.
Oral body temperatures may settle the issue.

T levels simply drop too much with weekly injections and we see lots of cases where this causes problems that are fixed with more frequent injections and also avoids the spikes of weekly injections.